Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 35, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 10, 2001, 7:18 PM EDT for Westchester County, New York. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 7:18 PM EDT (23:18 UTC)
- Expired
- Jul 10, 2001, 8:00 PM EDT
- In force
- 42 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Westchester County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:25 PM EDT | Hail 0.75 | Elmsford, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 102318 SVROKX NYC119-110000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 718 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK * UNTIL 800 PM EDT * AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR TARRYTOWN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISON AT 725 PM EDT 3 MILES NORTH OF PORT CHESTER AT 730 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4114 7391 4096 7392 4097 7365 4111 7373
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:50 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 10, 2:50 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 250 PM EDT TUE JUL 10 2001 STATUS OF RADAR OUTAGE...THE OKX RADAR WILL REMAIN OUT OF SERVICE DUE TO A POWER SUPPLY FAILURE THROUGH WEDNESDAY AFTERNOON. THE PART IS SCHEDULED TO ARRIVE SOMETIME AFTER MIDNIGHT AND WILL BE INSTALLED AND TESTED FIRST THING WEDNESDAY MORNING. POTENTIAL FOR SEVERE TSTMS THROUGH THIS EVE...UPSTREAM AREAL COVERAGE AND INTENSITY CONTINUES TO INCREASE AS THE AIR MASS STABILITY STEADILY DECREASES. JUST COORDINATED WITH THE SPC...A SEVERE THUNDERSTORM WATCH WILL BE ISSUED FOR THE ENTIRE CWA THROUGH 10 PM. POTENTIAL FOR SEVERE TSTMS WED...WX CONDS WILL BE IDEAL FOR THE DEVELOPMENT OF AN MCC LATER TNGT INTO THE FIRST PART OF WED. ADDITIONAL SEVERE WX IS POSSIBLE IF THE MCC DEVELOPS. MODEL DISC...A SERIES OF QUICK MVG UPPER LVL WVS WILL CONTINUE TO ROTATE ARND THE MAIN POLAR VORTEX. AS THE POLAR VORTEX SINKS SOUTH...THE TRACK OF EACH SUCCESSIVE WV WILL BE DISPLACED FURTHER SOUTH. AS ALWAYS...TIMING THESE INDIVIDUAL WVS IS QUITE DIFFICULT. AS YOU WOULD EXPECT...THERE ARE DIFFERENCES IN THE INTENSITY AND TIMING AMONG THE FCST MDLS. HOWEVER...MOST FCST MDLS SHOW THE MOST SIG WV FCST TO PASS ACROSS THE REGION BETWEEN 12Z AND 18Z WED... ACCOMPANIED BY LARGE SCALE LIFT. BASED ON THIS OUTPUT...THE FCST POPS FOR LATER TNGT AND WED APPEAR TOO LOW. THIS POLAR VORTEX WILL CONT TO SPIN ARND NEW ENGLAND THRU 60 HRS...00Z FRI. .OKX...SEVERE THUNDERSTORM WATCH FOR THE ENTIRE AREA THRU 10 PM. GC
In the hours before
Local storm report, Jul 10, 6:06 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
606 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0548 PM SHERMAN CT .75 INCH HAIL
07/10/01 FAIRFIELD DIME SIZE HAIL ON
SHERMAN-NEW FAIRFIELD LINE
REPORT VIA 9AM. RADIO OPER.Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.